Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Neuroleptic malignant syndrome is a life-threatening neurological disorder most often caused by neuroleptic (antipsychotic) medications, which are used to treat schizophrenia and certain other psychiatric disorders, among other things. The syndrome also can be caused by certain other drugs used to treat nausea and depression, as well as by the sudden discontinuation of a dopamine agonist (drugs that are used most commonly to treat Parkinson’s disease).
Next to Parkinson’s disease, drug-induced parkinsonism is the second most common cause of parkinsonism, accounting for about 8-12% of all parkinsonism cases. Find out which commonly used drugs can cause this condition.
For men, abnormally large breasts can be distressing and embarrassing. Find out about the numerous drugs that can cause breast enlargement in men.
Restless legs syndrome is a common neurological movement and sensory disorder that affects 5 to 10 percent of the population. In this article, we identify some of the many drugs that can cause or worsen this disorder.
Read about the numerous medications that can interact with digoxin, a drug commonly prescribed for heart failure and atrial fibrillation. These interactions can result in either digoxin toxicity or decreased digoxin effectiveness depending on the other drug being used concomitantly.
Tremor is the single most common movement disorder, affecting millions of people in the U.S. If you have tremors, could one of your drugs be the cause? Read this article to learn the answer.
Abnormal involuntary movements (movement disorders) occur as adverse events associated with many widely used medications and can cause substantial hardship for affected individuals. Find out which drugs are associated with these adverse effects.
This article lists 11 of the prescription drugs that we warned Worst Pills, Best Pills News subscribers not to use before they were banned by the FDA. Subscribers knew an average of 3.3 years before the FDA acted that these medications were unsafe to use.
The article describes the symptoms of the life-threatening neurological disorder neuroleptic malignant syndrome (NMS) and lists 40 different prescription drugs that have been found to cause it.
A study discovered that more than 1 out of every 10 people who went to a Parkinson’s disease center was found to have drug-induced Parkinsonism. These people were misdiagnosed as having the more common illness, Parkinson’s disease, which is irreversible and has unknown causes.
The FDA has belatedly required a black box warning that treatment with metoclopramide (a drug for heartburn unresponsive to conventional therapy and for the symptoms of gastroparesis, a condition in which the stomach takes too long to empty its contents) can cause tardive dyskinesia, a serious movement disorder that is often irreversible. The risk of developing tardive dyskinesia increases with duration of treatment and total cumulative dose. We have warned Worst Pills readers about this for 21 years.
The use of the heartburn drug metoclopramide (REGLAN) is increasing and that this fact may result in more cases of drug-induced movement disorders from metoclopramide (Reglan)that in some cases mimic Parkinson. If you or a family member are taking metoclopramide and uncontrollable movements develop, contact the prescribing physician immediately.
This is the second of a two-part series on drug-induced psychiatric symptoms that began in last month’s Worst Pills, Best Pills News. The information is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Article lists drugs and adverse effects.